Home » Frequently asked Questions on Health » Does intake of Wysolone cause diabetes?

Does intake of Wysolone cause diabetes?

Q: I had delayed hypersensitivity, a drug allergy. I was treated with the steroid Wysolone for 2 months, which was tapered from 20 mg to 5 mg. Prior to this I was not a diabetic. But after taking this tablet, my sugar levels have increased. My sugar levels are very erratic. I am on insulin now. Other side effects I have are hair loss, weight loss and discolouration of the skin. I was told that this is a drug induced diabetes. Is the diagnosis correct? Will this be permanent?

A:You have not given the name of the drug to which you developed delayed hypersensitivity. However taking 5-20 mg daily of Wysolone (prednisole) for two months is most unlikely to be the cause of your diabetes that requires insulin. It is true that large doses of prednisolone over prolonged periods can result in decreased glucose tolerance but this happens only when the person is prone to developing diabetes because of other reasons (genetic, family history, obesity etc.). Steroid diabetes can occur in up to 20% of such patients at risk. Both loss of hair and weight can not be due to Wysolone. In fact, if anything, Wysolone can result in weight gain. I think your weight loss is most likely due to diabetes, if it is not under control.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------